question-icon

What causes spotting after periods?

default
Posted on Fri, 25 Apr 2014
Question: My period ended on Tuesday, but I've also been on microgynon 30 for a week and I had sex with my boyfriend on Thursday. There is still some blood when I go to the toilet is it the pill that's causing it or what is it? I'm really scared :(
doctor
Answered by Dr. S Patra (44 minutes later)
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing to us. First of all, you get NORMAL period which ended on Tuesday that means chance of pregnancy is almost NIL in this context. Second thing, MICROGYON 30 has some common side effects and these include nausea and vomiting, abdominal pain, headache or migraine, breast tenderness, weight changes, vaginal thrush (long term using), change in menstrual bleeding - usually light periods, menstrual spotting or breakthrough bleeding, depression, decreased sex drive etc. In my point of view, light bleeding after period over is mostly due to SIDE effect of the pill. It is predominantly seen among first-time pill users. Rough sex with blunt trauma can be the other cause. Lastly, I suggest you to take Tranexamic acid group of drug to arrest bleeding, maintain genital hygiene properly and avoid sex for few days. Hope, it helps for you. Kindly, close the discussion if you don't have any other query. Wish your good health in future and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes spotting after periods?

Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing to us. First of all, you get NORMAL period which ended on Tuesday that means chance of pregnancy is almost NIL in this context. Second thing, MICROGYON 30 has some common side effects and these include nausea and vomiting, abdominal pain, headache or migraine, breast tenderness, weight changes, vaginal thrush (long term using), change in menstrual bleeding - usually light periods, menstrual spotting or breakthrough bleeding, depression, decreased sex drive etc. In my point of view, light bleeding after period over is mostly due to SIDE effect of the pill. It is predominantly seen among first-time pill users. Rough sex with blunt trauma can be the other cause. Lastly, I suggest you to take Tranexamic acid group of drug to arrest bleeding, maintain genital hygiene properly and avoid sex for few days. Hope, it helps for you. Kindly, close the discussion if you don't have any other query. Wish your good health in future and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326